Alert archive / Texas / River Flood Warnings in 2008

River Flood Warning 2, NWS Austin/San Antonio, TX

March 18, 2008Val Verde County, Texas

NWS Austin/San Antonio, TX issued this river flood warning at Mar 18, 2008, 2:44 AM CDT for Val Verde County, Texas. It took effect at Mar 18, 2008, 10:07 AM CDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Mar 18, 2008, 2:44 AM CDT (07:44 UTC)
In effect from
Mar 18, 2008, 10:07 AM CDT
Expired
Mar 18, 2008, 2:24 PM CDT
In force
4 hr
Issued by
NWS Austin/San Antonio, TX
Flood severity
Moderate

County Val Verde County, TX

The radar

The Laughlin AFB radar (KDFX), 109 km from the middle of the area, began a volume at 07:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Devils River at Bakers Crossing near Juno (BKCT2).

Action stage
4 ft
Minor stage
6 ft
Moderate stage
8 ft
Major stage
15 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS44 KEWX 180744
FLWEWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
244 AM CDT TUE MAR 18 2008

...THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED 
 A FLOOD WARNING FOR THE... 

  DEVILS RIVER 
  
SCATTERED SHOWERS AND THUNDERSTORMS ARE FORECAST FOR THE NEXT 24-48 HOURS.
ADDITIONAL RAINFALL WILL LIKELY CHANGE THESE RIVER FORECAST LEVELS.


TXC465-181544-
/O.NEW.KEWX.FL.W.0001.080318T1735Z-080319T0700Z/
/JNXT2.1.ER.080318T1735Z.080318T1800Z.080318T1900Z.UU/
244 AM CDT TUE MAR 18 2008

THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO TX HAS ISSUED A 

* FLOOD WARNING FOR 
  THE DEVILS RIVER AT CAUTHORN RANCH NEAR JUNO.
* FROM LATE THIS MORNING UNTIL THIS AFTERNOON.
* AT 02AM TUESDAY THE STAGE WAS...1.3 FEET (0.4 METERS).
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 5.0 FEET (1.5 METERS).
* BANKFULL STAGE IS 3.0 FEET (0.9 METERS).
* FORECAST...THE RIVER WILL RISE AND CREST JUST ABOVE FLOOD STAGE TODAY. 
* IMPACT...AT 5.0 FEET...MINOR LOWLAND FLOODING CLOSES LOW CROSSINGS ON HIGHWAY 
  163.

$$

TXC465-181544-
/O.NEW.KEWX.FL.W.0002.080318T1507Z-080319T1308Z/
/BKCT2.2.ER.080318T1507Z.080318T1800Z.080319T0108Z.NO/
244 AM CDT TUE MAR 18 2008

THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO TX HAS ISSUED A 

* FLOOD WARNING FOR 
  THE DEVILS RIVER AT BAKERS CROSSING 19N OF COMSTOCK.
* FROM LATE THIS MORNING UNTIL THIS EVENING.
* AT 02AM TUESDAY THE STAGE WAS...2.7 FEET (0.8 METERS).
* MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 6.0 FEET (1.8 METERS).
* BANKFULL STAGE IS 4.0 FEET (1.2 METERS).
* FORECAST...THE RIVER WILL RISE QUICKLY ABOVE FLOOD STAGE AND CREST NEAR
  8 FEET LATER TODAY.
* IMPACT...AT 8.0 FEET...MODERATE LOWLAND FLOODING REACHES THE HIGHWAY 163 
  BRIDGE FLOOR SEVERAL MILES BELOW JUNO.  THIS LEVEL IS TURBULENT AND DANGEROUS 
  FOR INEXPERIENCED SWIMMERS...CANOEISTS AND KAYAKERS.

$$

&&


BELOW ARE THE LATEST RIVER STAGES AND FORECASTS (FEET):
                    BF  FLD   OBSERVED            FORECAST 6AM LST (FT)
LOCATION           STG  STG    STG    DAY TIME   WED   THU   FRI   SAT   SUN
  CAUTHORN RANCH     3    5    1.3   TUE 02 AM   2.3   2.0   1.6   1.5   1.4
  BAKERS CROSSING    4    6    2.7   TUE 02 AM   3.6   3.3   2.8   2.7   2.6


BELOW ARE THE LATEST RIVER STAGES AND FORECASTS (METERS):
                    BF  FLD   OBSERVED            FORECAST 6AM LST (M)
LOCATION           STG  STG    STG    DAY TIME   WED   THU   FRI   SAT   SUN
  CAUTHORN RANCH     1    2    0.4   TUE 02 AM   0.7   0.6   0.5   0.5   0.4
  BAKERS CROSSING    1    2    0.8   TUE 02 AM   1.1   1.0   0.9   0.8   0.8



$$
2 follow-up statements
000 
WGUS84 KEWX 181540
FLSEWX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1040 AM CDT TUE MAR 18 2008

...A FLOOD WARNING REMAINS IN EFFECT FOR THE...
  DEVILS RIVER 
  
NUMEROUS SHOWERS AND THUNDERSTORMS ARE FORECAST FOR THE NEXT 24-48 HOURS.
ADDITIONAL RAINFALL WILL LIKELY CHANGE THESE RIVER FORECAST LEVELS.


TXC465-182340-
/O.EXT.KEWX.FL.W.0001.080318T1800Z-080319T0600Z/
/JNXT2.1.ER.080318T1800Z.080318T1800Z.080318T1800Z.UU/
1040 AM CDT TUE MAR 18 2008

THE FLOOD WARNING CONTINUES FOR
  THE DEVILS RIVER AT CAUTHORN RANCH NEAR JUNO.
* UNTIL LATE TONIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT 10:15 AM TUESDAY THE STAGE WAS 1.3 FEET (0.4 METERS).
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 5.0 FEET (1.5 METERS).
* FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE THIS AFTERNOON.
* IMPACT...AT 5.0 FEET...MINOR LOWLAND FLOODING CLOSES LOW CROSSINGS ON HIGHWAY 
  163.

$$

TXC465-182340-
/O.EXT.KEWX.FL.W.0002.000000T0000Z-080319T1237Z/
/BKCT2.2.ER.080318T1652Z.080318T1800Z.080319T0037Z.NO/
1040 AM CDT TUE MAR 18 2008

THE FLOOD WARNING CONTINUES FOR
  THE DEVILS RIVER AT BAKERS CROSSING 19N OF COMSTOCK.
* UNTIL WEDNESDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT 10:14 AM TUESDAY THE STAGE WAS 3.0 FEET (0.9 METERS).
* MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 6.0 FEET (1.8 METERS).
* FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS MORNING AND CONTINUE TO RISE TO
  NEAR 8.0 FEET 2.4 METERS BY THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD 
  STAGE BY THIS EVENING.
* IMPACT...AT 8.0 FEET...MODERATE LOWLAND FLOODING REACHES THE HIGHWAY 163 
  BRIDGE FLOOR SEVERAL MILES BELOW JUNO.  THIS LEVEL IS TURBULENT AND DANGEROUS 
  FOR INEXPERIENCED SWIMMERS...CANOEISTS AND KAYAKERS.

$$

&&


BELOW ARE THE LATEST RIVER STAGES AND FORECASTS (FEET):
                    BF  FLD   OBSERVED            FORECAST 6AM LST (FT)
LOCATION           STG  STG    STG    DAY TIME   WED   THU   FRI   SAT   SUN
  CAUTHORN RANCH     3    5    1.3   TUE 10 AM   2.0   1.6   1.5   1.4   1.3
  BAKERS CROSSING    4    6    3.0   TUE 10 AM   3.3   2.8   2.7   2.6   2.6


BELOW ARE THE LATEST RIVER STAGES AND FORECASTS (METERS):
                    BF  FLD   OBSERVED            FORECAST 6AM LST (M)
LOCATION           STG  STG    STG    DAY TIME   WED   THU   FRI   SAT   SUN
  CAUTHORN RANCH     1    2    0.4   TUE 10 AM   0.6   0.5   0.5   0.4   0.4
  BAKERS CROSSING    1    2    0.9   TUE 10 AM   1.0   0.9   0.8   0.8   0.8



$$
000 
WGUS84 KEWX 181924
FLSEWX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
224 PM CDT TUE MAR 18 2008

...A FLOOD WARNING REMAINS IN EFFECT FOR THE...
  DEVILS RIVER 
  
SCATTERED SHOWERS AND THUNDERSTORMS ARE FORECAST FOR THE NEXT 24-48 HOURS.
ADDITIONAL RAINFALL WILL LIKELY CHANGE THESE RIVER FORECAST LEVELS.


TXC465-181954-
/O.CAN.KEWX.FL.W.0001.000000T0000Z-080319T0600Z/
/JNXT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
224 PM CDT TUE MAR 18 2008

THE FLOOD WARNING IS CANCELLED FOR
  THE DEVILS RIVER AT CAUTHORN RANCH NEAR JUNO.
* AT  1:15 PM TUESDAY THE STAGE WAS 1.3 FEET (0.4 METERS).
* FLOOD STAGE IS 5.0 FEET (1.5 METERS).
* FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 3.5 FEET (1.1 METERS) AFTER 
  MIDNIGHT TOMORROW.
* IMPACT...AT 5.0 FEET...MINOR LOWLAND FLOODING CLOSES LOW CROSSINGS ON HIGHWAY 
  163.

$$

TXC465-181954-
/O.CAN.KEWX.FL.W.0002.000000T0000Z-080319T1237Z/
/BKCT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
224 PM CDT TUE MAR 18 2008

THE FLOOD WARNING IS CANCELLED FOR
  THE DEVILS RIVER AT BAKERS CROSSING 19N OF COMSTOCK.
* AT  1:15 PM TUESDAY THE STAGE WAS 2.8 FEET (0.9 METERS).
* FLOOD STAGE IS 6.0 FEET (1.8 METERS).
* FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 3.1 FEET (0.9 METERS).  THE 
  RIVER WILL FALL TO 2.5 FEET (0.8 METERS) BY WEDNESDAY MORNING.
* IMPACT...AT 8.0 FEET...MODERATE LOWLAND FLOODING REACHES THE HIGHWAY 163 
  BRIDGE FLOOR SEVERAL MILES BELOW JUNO.  THIS LEVEL IS TURBULENT AND DANGEROUS 
  FOR INEXPERIENCED SWIMMERS...CANOEISTS AND KAYAKERS.

$$

&&


BELOW ARE THE LATEST RIVER STAGES AND FORECASTS (FEET):
                    BF  FLD   OBSERVED            FORECAST 6AM LST (FT)
LOCATION           STG  STG    STG    DAY TIME   WED   THU   FRI   SAT   SUN
  CAUTHORN RANCH     3    5    1.3   TUE 01 PM   1.3   1.3   1.3   1.3   1.3
  BAKERS CROSSING    4    6    2.8   TUE 01 PM   2.5   2.5   2.5   2.5   2.5


BELOW ARE THE LATEST RIVER STAGES AND FORECASTS (METERS):
                    BF  FLD   OBSERVED            FORECAST 6AM LST (M)
LOCATION           STG  STG    STG    DAY TIME   WED   THU   FRI   SAT   SUN
  CAUTHORN RANCH     1    2    0.4   TUE 01 PM   0.4   0.4   0.4   0.4   0.4
  BAKERS CROSSING    1    2    0.9   TUE 01 PM   0.8   0.8   0.8   0.8   0.8



$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this river flood warning went out at Mar 18, 2:22 AM CDT, 22 minutes earlier.

Area forecast discussion, Mar 18, 2:22 AM CDT, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
222 AM CDT TUE MAR 18 2008

.UPDATE...
QUICK UPDATE MADE FOR NEW TORNADO WATCH 129 WHICH WILL BE IN
EFFECT UNTIL 9 AM CDT. ALSO ADD A WIND ADVISORY FOR THE RIO GRANDE
PLAINS AS VERY TIGHT PRESSURE GRADIENT DEVELOPING WITH THE SURFACE
LOW JUST NORTH OF DEL RIO...AND WITH FUNNELING THRU CANYONS WILL
EASILY MEET WIND ADVISORY CRITERIA.

&&

.PREV DISCUSSION... /ISSUED 1202 AM CDT TUE MAR 18 2008/

AVIATION...
A LINE OF SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE AREA
DURING THE OVERNIGHT INTO THE MORNING HOURS ALONG THE DRYLINE.
LARGE HAIL AND STRONG DOWNDRAFT WINDS ARE POSSIBLE. ISOLATED
SHOWERS AND THUNDERSTORMS MAY CONTINUE DURING THE DAY. MVFR CIGS
WILL PREVAIL WITH IFR CIGS IN SHOWERS AND THUNDERSTORMS. VFR SKIES
WILL DEVELOP IN THE AFTERNOON. SELY WINDS 10 TO 20 KTS WITH GUSTS
TO 30 KTS WILL SHIFT TO WLY WITH THE PASSAGE OF THE DRYLINE.

PREV DISCUSSION... /ISSUED 1125 PM CDT MON MAR 17 2008/

UPDATE...
QUICK UPDATE TO RAISE OVERNIGHT LOWS A FEW DEGREES BASED ON CURRENT
TRENDS AND THE LATEST GFS/NAM MOS GUIDANCE. A LINE OF THUNDERSTORMS
HAS DEVELOPED ALONG THE DRY-LINE ACROSS VAL VERDE COUNTY. THIS LINEAR
MCS WILL SLOWLY WORK ITS WAY EASTWARD ACROSS OUR CWFA OVERNIGHT.

PREV DISCUSSION... /ISSUED 914 PM CDT MON MAR 17 2008/

UPDATE...
FIRST ROUND OF SUPERCELLS IS COMING TO AN END THIS EVENING...HOWEVER
THE SEVERE WEATHER THREAT CONTINUES. THE LATEST MSAS SFC ANALYSIS
PLACED THE SFC LOW OVER VAL VERDE COUNTY WITH THE DRY-LINE
EXTENDING NORTHWARD TOWARDS SAN ANGELO WHERE IT INTERSECTS THE
COLD FRONT. THE UPPER LEVEL LOW WAS LOCATED OVER NORTHEAST MEXICO
DIGGING EAST SOUTHEAST. STILL EXPECT ADDITIONAL SHOWERS AND
THUNDERSTORMS TO DEVELOP OVERNIGHT ALONG THE DRY-LINE AND COLD
FRONTAL BOUNDARY. THE NEXT ROUND OF CONVECTION WILL LIKELY BE IN
THE FORM OF A SQUALL LINE/LINEAR MCS AS IT PUSHES EASTWARD ACROSS
OUR CWFA OVERNIGHT. NO MAJOR CHANGES TO THE FCST ATTM.

PREV DISCUSSION... /ISSUED 629 PM CDT MON MAR 17 2008/

AVIATION...
ISOLATED SHOWERS AND THUNDERSTORMS EARLY THIS EVENING WILL BECOME
MORE WIDESPREAD BY MIDNIGHT AND SPREAD EAST AS AN UPPER LEVEL
TROUGH AND DRY LINE MOVE ACROSS THE AREA LATER TONIGHT AND TUESDAY
MORNING INTO THE EARLY AFTERNOON. HAIL AND STRONG GUSTY WINDS ARE
POSSIBLE WITH THE STORMS. STORMS WILL THEN BECOME ISOLATED IN THE
AFTERNOON. MOSTLY VFR SKIES WILL BECOME MVFR THIS EVENING WITH IFR
POSSIBLE IN AND NEAR SHOWERS AND THUNDERSTORMS. SKIES WILL BECOME
VFR BY TUESDAY AFTERNOON. S TO SE WINDS 10 TO 20 KTS WITH GUSTS TO
30 KTS WILL SHIFT TO W TO NW WITH THE PASSAGE OF THE DRYLINE.

PREV DISCUSSION... /ISSUED 302 PM CDT MON MAR 17 2008/

DISCUSSION...
THE LONG AWAITED SEVERE WEATHER EPISODE HAS JUST ABOUT ARRIVED.
A STRONG DEEP FETCH OF RICH GULF MOISTURE WHICH HAS DOMINATED
SOUTH CENTRAL TEXAS TODAY WILL ENCOUNTER A MAMMOTH UPPER LEVEL
LOW. THIS UPPER LOW WILL DIG A LITTLE MORE INTO NORTHERN MEXICO
LATER TODAY BEFORE HEADING EAST AND CLASHING WITH OUR MOIST AND
UNSTABLE AIRMASS LATE TONIGHT AND EARLY TUESDAY. THE RESULT
WILL BE SCATTERED TO WIDESPREAD SHOWERS AND THUNDERSTORMS
DEVELOPING FROM THE NORTHWEST AND SPREADING SOUTHEAST ACROSS
THE CWA TONIGHT INTO EARLY TUESDAY. STORMS WILL CRANK ALONG
A DRY LINE ACROSS THE SOUTH PLAINS INTO WEST CENTRAL TEXAS
THIS AFTERNOON AND DEVELOP SOUTH TONIGHT AS THE LOW MOVES EAST.
EXPECT A LINE OF STRONG TO SEVERE LINE OF THUNDERSTORMS ALONG
THE  DRY-LINE/FRONT MOVING INTO THE HILL COUNTRY BY LATE
TONIGHT WITH THE POTENTIAL FOR LARGE HAIL, DAMAGING WINDS AND
HEAVY RAINS. SOME ISOLATED TORNADOES CANNOT BE RULED OUT GIVE
GOOD SHEARS ALOFT AND STRONG SOUTHEAST INFLOW INTO DISCRETE CELLS.
THE UPPER LOWS CENTER WILL BE MARCHING NORTHEAST ACROSS SOUTH
CENTRAL TEXAS TOMORROW AFTERNOON INTO TOMORROW NIGHT WITH RAINS
ENDING FROM THE WEST AND SOUTHWEST TOMORROW NIGHT.

NORTHWEST FLOW WILL FOLLOW ON WEDNESDAY WITH DIMINISHING
WINDS AND LOW HUMIDITIES. INCREASINGLY ZONAL FLOW WITH
SOUTHERLY FLOW THURSDAY THROUGH SATURDAY WILL LEAD TO
A WARMING TREND. A COLD FRONT PUSHING THROUGH THE AREA
EARLY SUNDAY WILL RESULT IN SLIGHTLY BELOW NORMAL HIGHS AND
LOW CHANCES FOR RAIN.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              69  49  76  44  76 /  90  50   0   0   0
AUSTIN BERGSTROM INTL AIRPORT  70  46  75  38  75 /  90  50   0   0   0
DEL RIO INTL AIRPORT           70  49  78  49  76 /  50  20   0   0   0
SAN ANTONIO INTL AIRPORT       74  48  78  44  75 /  70  40   0   0   0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM NOON TODAY TO 7 PM CDT THIS EVENING FOR THE
FOLLOWING COUNTIES: DIMMIT...FRIO...KINNEY...MAVERICK...UVALDE...
VAL VERDE...ZAVALA.

FLASH FLOOD WATCH UNTIL 1 PM CDT THIS AFTERNOON FOR THE FOLLOWING
COUNTIES: BASTROP...BLANCO...BURNET...CALDWELL...FAYETTE...
GILLESPIE...HAYS...LEE...LLANO...TRAVIS...WILLIAMSON.

WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
COUNTIES: EDWARDS...KINNEY...MAVERICK...VAL VERDE.

&&

01/18
Hazardous weather outlook, Mar 17, 3:42 PM CDT, 11 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
342 PM CDT MON MAR 17 2008

TXZ171>173-188-190>194-208-209-182045-
LLANO-BURNET-WILLIAMSON-GILLESPIE-BLANCO-HAYS-TRAVIS-BASTROP-LEE-
CALDWELL-FAYETTE-
342 PM CDT MON MAR 17 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

A FLASH FLOOD WATCH IS IN EFFECT FOR NORTHEAST PORTIONS OF SOUTH
CENTRAL TEXAS FOR TONIGHT THROUGH TUESDAY MORNING.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS NEARLY ALL
OF SOUTH CENTRAL TEXAS TONIGHT THROUGH TUESDAY MORNING.

A STRONG STORM SYSTEM WILL MOVE BEGIN TO AFFECT TEXAS TODAY...WITH
A THREAT FOR SEVERE WEATHER AND HEAVY RAINFALL TONIGHT THROUGH
TUESDAY AFTERNOON. THE PRIMARY SEVERE THREAT IS FOR LARGE HAIL AND
DAMAGING WINDS...WITH ISOLATED TORNADOES POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

THE THREAT FOR SEVERE WEATHER AND HEAVY RAINFALL WILL CONTINUE
THROUGH TUESDAY AFTERNOON. THE PRIMARY SEVERE THREAT IS FOR LARGE HAIL AND
DAMAGING WINDS...WITH ISOLATED TORNADOES POSSIBLE. LOCALLY HEAVY
RAINFALL WILL BE POSSIBLE THROUGH TUESDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NECESSARY MONDAY NIGHT AND TUESDAY.

TXZ184>187-189-204>207-220>225-182045-
EDWARDS-REAL-KERR-BANDERA-KENDALL-MEDINA-BEXAR-COMAL-GUADALUPE-
ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-
342 PM CDT MON MAR 17 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

A STRONG STORM SYSTEM WILL MOVE BEGIN TO AFFECT TEXAS TODAY...WITH
A THREAT FOR SEVERE WEATHER AND HEAVY RAINFALL TONIGHT THROUGH
TUESDAY AFTERNOON. THE PRIMARY SEVERE THREAT IS FOR LARGE HAIL AND
DAMAGING WINDS...WITH ISOLATED TORNADOES POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

THE THREAT FOR SEVERE WEATHER AND HEAVY RAINFALL WILL CONTINUE
THROUGH TUESDAY AFTERNOON. THE PRIMARY SEVERE THREAT IS FOR LARGE HAIL AND
DAMAGING WINDS...WITH ISOLATED TORNADOES POSSIBLE. LOCALLY HEAVY
RAINFALL WILL BE POSSIBLE THROUGH TUESDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NECESSARY MONDAY NIGHT AND TUESDAY.

TXZ183-202-203-217>219-228-182045-
VAL VERDE-KINNEY-UVALDE-MAVERICK-ZAVALA-FRIO-DIMMIT-
342 PM CDT MON MAR 17 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

A STRONG STORM SYSTEM WILL MOVE BEGIN TO AFFECT TEXAS TODAY...WITH
A THREAT FOR SEVERE WEATHER AND HEAVY RAINFALL TONIGHT THROUGH
TUESDAY AFTERNOON. THE PRIMARY SEVERE THREAT IS FOR LARGE HAIL AND
DAMAGING WINDS...WITH ISOLATED TORNADOES POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

THE THREAT FOR SEVERE WEATHER AND HEAVY RAINFALL WILL CONTINUE
THROUGH EARLY TUESDAY MORNING. THE PRIMARY SEVERE THREAT IS FOR
LARGE HAIL AND DAMAGING WINDS...WITH ISOLATED TORNADOES POSSIBLE.
LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE THROUGH EARLY TUESDAY
MORNING.

A RED FLAG WARNING IS IN EFFECT FOR WESTERN PORTIONS OF SOUTH
CENTRAL TEXAS FROM NOON UNTIL 7 PM TUESDAY. A STRONG STORM SYSTEM
WILL PRODUCE STRONG WEST TO NORTHWEST WINDS LATE TUESDAY MORNING
THROUGH TUESDAY AFTERNOON. THESE WINDS WILL RESULT IN DRYING
CONDITIONS FOR SEVERAL HOURS...WITH AFTERNOON RELATIVE HUMIDITIES
FALLING TO NEAR 25 PERCENT.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NECESSARY MONDAY NIGHT AND TUESDAY MORNING.

In the hours before

Local storm report, Mar 17, 9:24 PM CDT, 5 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
924 PM CDT MON MAR 17 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0922 PM     HAIL             2 E HUNT                30.07N 99.30W
03/17/2008  M1.00 INCH       KERR               TX   CO-OP OBSERVER

&&

JPB
Local storm report, Mar 17, 9:30 PM CDT, 5 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
930 PM CDT MON MAR 17 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0927 PM     HAIL             2 E HUNT                30.07N 99.30W
03/17/2008  M1.75 INCH       KERR               TX   CO-OP OBSERVER

            MOSTLY 1 INCH HAIL

&&

JPB
Local storm report, Mar 17, 9:33 PM CDT, 5 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
933 PM CDT MON MAR 17 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0929 PM     HAIL             2 NW INGRAM             30.10N 99.26W
03/17/2008  M1.75 INCH       KERR               TX   FIRE DEPT/RESCUE

&&

JPB
Local storm report, Mar 17, 10:08 PM CDT, 4 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1008 PM CDT MON MAR 17 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0735 PM     HAIL             5 N VANDERPOOL          29.81N 99.55W
03/17/2008  M0.88 INCH       BANDERA            TX   EMERGENCY MNGR

            LOST MAPLES SP

0735 PM     HAIL             VANDERPOOL              29.74N 99.55W
03/17/2008  M1.25 INCH       BANDERA            TX   EMERGENCY MNGR

0745 PM     HAIL             2 W MEDINA              29.80N 99.28W
03/17/2008  M1.75 INCH       BANDERA            TX   EMERGENCY MNGR

            ON HWY 337 ALSO 1.60 IN OF RAIN

0750 PM     HAIL             3 NW MEDINA             29.83N 99.29W
03/17/2008  M0.75 INCH       BANDERA            TX   CO-OP OBSERVER

0810 PM     HAIL             TARPLEY                 29.63N 99.28W
03/17/2008  M0.75 INCH       BANDERA            TX   EMERGENCY MNGR

0922 PM     HAIL             2 E HUNT                30.07N 99.30W
03/17/2008  M1.00 INCH       KERR               TX   CO-OP OBSERVER

0927 PM     HAIL             2 E HUNT                30.07N 99.30W
03/17/2008  M1.75 INCH       KERR               TX   CO-OP OBSERVER

            MOSTLY 1 INCH HAIL

0929 PM     HAIL             2 NW INGRAM             30.10N 99.26W
03/17/2008  M1.75 INCH       KERR               TX   FIRE DEPT/RESCUE

&&

JPB

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 17, 7:03 PM CDTTornado WarningEWXBandera27 min
Mar 17, 7:27 PM CDTTornado WarningEWXBandera33 min
Mar 17, 7:36 PM CDTSevere Thunderstorm WarningEWXReal24 min
Mar 17, 7:59 PM CDTSevere Thunderstorm WarningEWXReal31 min
Mar 17, 7:59 PM CDTTornado WarningEWXBandera23 min
Mar 17, 8:04 PM CDTSevere Thunderstorm WarningEWXKerr45 min
Mar 17, 8:16 PM CDTTornado WarningEWXReal29 min
Mar 17, 8:17 PM CDTTornado WarningEWXKerr27 min
Mar 17, 8:29 PM CDTSevere Thunderstorm WarningEWXBandera46 min
Mar 17, 9:13 PM CDTSevere Thunderstorm WarningEWXKerr34 min
Mar 17, 10:41 PM CDTSevere Thunderstorm WarningEWXVal Verde34 min
Mar 17, 11:03 PM CDTSevere Thunderstorm WarningEWXVal Verde42 min
Mar 17, 11:41 PM CDTSevere Thunderstorm WarningEWXVal Verde49 min
Mar 18, 12:29 AM CDTSevere Thunderstorm WarningEWXVal Verde46 min
Mar 18, 1:03 AM CDTSevere Thunderstorm WarningEWXVal Verde42 min
Mar 18, 1:24 AM CDTFlash Flood WarningEWXVal Verde2 hr
Mar 18, 1:25 AM CDTTornado WarningEWXVal Verde35 min
Mar 18, 1:52 AM CDTTornado WarningEWXEdwards23 min
Mar 18, 2:14 AM CDTTornado WarningEWXEdwards16 min
Mar 18, 2:32 AM CDTWind AdvisoryEWXAtascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 27 more18 hr
Mar 18, 2:44 AM CDTRiver Flood WarningEWXVal Verde12 hr
Mar 18, 1:05 PM CDTSevere Thunderstorm WarningEWXWilliamson55 min
Mar 18, 2:08 PM CDTSevere Thunderstorm WarningEWXDeWitt67 min

Nearby

River Flood Warnings in Texas, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.